Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Trying to come off Dihydrecodeine. Waking with sweating and anxiousness. Should I continue to prevent sweating?

User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 2756 Questions
Am trying to come off dihydrocodeine After 8 days down to a minimal dose. 20mg. Main prob Waking in a hot sweat and anxiousness after sleeping for an hour or two.
Will this gradually go subside or should I take a little Dihydrecodeine to prevent it happening?
Posted Mon, 24 Jun 2013 in Mental Health
Answered by Dr. Srikanth Reddy 44 minutes later
Thanks for your query.
Before I can answer your query, I would like to know a few more details.
1. Are you dependent on any other substance other than opioids.
2. Are you on any medications at present.
3. Any medical issues.
Hope to hear fron you.
Thanks and regards.
Dr. Srikanth MD
Addiction specialist
Above answer was peer-reviewed by
Follow-up: Trying to come off Dihydrecodeine. Waking with sweating and anxiousness. Should I continue to prevent sweating? 1 hour later
No not dependent on any other substance
Have Back pain but at present am not treating that with the DHC whilst I try to deal with my dependency.

Have slightly raised BP

This is now the only withdrawal symptom that is really bothering me

Seem to be coping well other wise with help of family

My GP is aware I want to come off

He feels that I have no need to worry too much as I have never taken a large amount. But I feel I have used them too long and want to do without if I can

I feel addicted to them Although I have only realised this in the last few months
Answered by Dr. Srikanth Reddy 22 hours later
Sorry for the delay in the reply. There was some technical problems from my side.
Thanks for all the follow-up information that you have provided.
Even though you are on a small dose of dihydrocodeine, still this small dose can also lead to physical dependence and that is what is being experienced.
The waking up in sweat and anxiousness is a withdrawal symptom. However I would not advice you to take dihydrocodeine for this purpose. You can discuss with your GP regarding options of starting you on clonidine or benzodiazepines which will reduce these withdrawal symptoms and will help in weaning you off from these drugs.
You should engage in a healthy lifestyle meanwhile. Do regular mild exercise,eat healthy with lots of fresh fruits. Do try relaxation exercises.
In-case if you are still not able to come off it, then you may need a brief indoor care.
Hope I am able to answer your concerns.
If you have any further query, I would be glad to help you.
In future if you wish to contact me directly, you can use the below mentioned link:

Wish you good health,
Dr. Srikanth Reddy M.D.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor